| Catalog Number |
ENC452200 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected data: d4 (primary udi number).Section b5: additional event information was received on 04-sep-2024 indicating that the microcatheter used was a prowler select (606s255x, lot unknown).They were not able to torque the device.There was no evidence of physical material within the device.No other devices were used with the concomitant device prior to the encountered resistance.The device did not enter the microcatheter or the patient.There were no procedural delays due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo accompanied the complaint file in which a stent component can be seen detached from the delivery wire.No damages are noted, and the rest of the device is not shown in the photo.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent becoming impeded and prematurely detached is confirmed based on the detached condition of the stent observed in the photo.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an endovascular embolization, an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8484762) became impeded in the introducer and could not be pushed into the microcatheter.The physician only retracted the stent and observed that the stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: it was reported that during an endovascular embolization, an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 8484762) became impeded in the introducer and could not be pushed into the microcatheter.The physician only retracted the stent and observed that the stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information was received on 04-sep-2024 indicating that the microcatheter used was a prowler select (606s255x, lot unknown).They were not able to torque the device.There was no evidence of physical material within the device.No other devices were used with the concomitant device prior to the encountered resistance.The device did not enter the microcatheter or the patient.There were no procedural delays due to the event.One photo accompanied the complaint file in which a stent component can be seen detached from the delivery wire.No damages are noted and the rest of the device is not shown in the photo.A non-sterile eu ent4.5mmd 22mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the guidewire and stent were still inside the introducer.Microscopic inspection revealed that the stent was detached from the delivery wire.The distal end of the delivery wire was broken.No other damages were observed.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being impeded in the introducer and then prematurely separated from the delivery wire was confirmed based on the findings mentioned above.The broken condition of the delivery wire suggest that the delivery wire was pushed or retracted against resistance sufficiently to cause the delivery wire to break.It is suggested that the delivery system was handled with the use of excessive force, enough to release the stent inside of the introducer.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint (b)(4) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.